Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 181, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Aug 7, 2012, 8:52 PM CDT for Donley County, Gray County, Texas. It was in force for 53 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 7, 2012, 8:52 PM CDT (01:52 UTC)
- Expired
- Aug 7, 2012, 9:45 PM CDT
- In force
- 53 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
Counties Donley County, TX, Gray County, TX
The radar
The Amarillo radar (KAMA), 93 km from the middle of the area, began a volume at 01:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 7, 9:05 PM CDT | TSTM WND GST 60 | Alanreed, TX | ESTIMATED 60 MPH WINDS AT ALANREED TRAVEL CENTER AT MILE MARKER 135 ON I-40 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 1.9 hours before the alert went out and 291 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 419 J/kg
- Mixed-layer CIN
- -288 J/kg
- Mixed-layer LCL
- 2191 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 184 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
460
WUUS54 KAMA 080152
SVRAMA
TXC129-179-080245-
/O.NEW.KAMA.SV.W.0181.120808T0152Z-120808T0245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
852 PM CDT TUE AUG 7 2012
THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN DONLEY COUNTY IN THE PANHANDLE OF TEXAS
SOUTHEASTERN GRAY COUNTY IN THE PANHANDLE OF TEXAS
* UNTIL 945 PM CDT
* AT 848 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE
DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS
IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MCLEAN...OR ABOUT
24 MILES WEST OF SHAMROCK...MOVING SOUTH AT 10 MPH.
* LOCATIONS IMPACTED INCLUDE...
ALANREED...
MCLEAN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.
&&
LAT...LON 3512 10087 3536 10077 3535 10054 3534 10054
3512 10054
TIME...MOT...LOC 0153Z 003DEG 8KT 3527 10067
$$
BJS2 follow-up statements
623
WWUS54 KAMA 080215
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
915 PM CDT TUE AUG 7 2012
TXC129-179-080245-
/O.CON.KAMA.SV.W.0181.000000T0000Z-120808T0245Z/
DONLEY TX-GRAY TX-
915 PM CDT TUE AUG 7 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT
FOR SOUTHEASTERN GRAY AND NORTHEASTERN DONLEY COUNTIES...
AT 913 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ALANREED...OR 24 MILES
NORTHEAST OF CLARENDON...MOVING SOUTH AT 10 MPH.
LOCATIONS IMPACTED...
ALANREED...
MCLEAN...
INTERSTATE 40 BETWEEN MILE MARKERS 128 AND 142...
TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.
LAT...LON 3512 10087 3536 10077 3535 10054 3534 10054
3512 10054
TIME...MOT...LOC 0213Z 003DEG 8KT 3523 10067
$$
BJS748
WWUS54 KAMA 080244
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
944 PM CDT TUE AUG 7 2012
TXC129-179-080253-
/O.EXP.KAMA.SV.W.0181.000000T0000Z-120808T0245Z/
DONLEY TX-GRAY TX-
944 PM CDT TUE AUG 7 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GRAY AND
NORTHEASTERN DONLEY COUNTIES WILL EXPIRE AT 945 PM CDT...
AT 943 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAD EXITED
THE WARNED AREA. THEREFORE THE SEVERE THUNDERSTORM WARNING WILL BE
ALLOWED TO EXPIRE.
GUSTY WINDS AND DANGEROUS CLOUD TO GROUND LIGHTNING WILL CONTINUE TO
BE POSSIBLE IN THE AREA.
LAT...LON 3512 10087 3536 10077 3535 10054 3534 10054
3512 10054
TIME...MOT...LOC 0243Z 003DEG 8KT 3516 10067
$$
BJSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 6:39 PM CDT, 2 hours 13 minutes earlier.
Area forecast discussion, Aug 7, 6:39 PM CDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 639 PM CDT TUE AUG 7 2012 .AVIATION...DISCUSSION FOR 00Z TAFS VICINITY THUNDERSTORMS ARE CURRENTLY AFFECTING KAMA...DANCING ALL AROUND THE 5-10 MI RING...BUT NOT YET DIRECTLY IMPACTING THE AIRPORT. HAVE INCLUDED A TEMPO GP AT ALL AIRPORTS FOR THE NEXT 3 HRS...AS PROBABILITIES ARE REASONABLY HIGH THAT THE AIRPORTS GET A SHOWER OR STORM. THIS ACTIVITY SHOULD BEGIN TO WANE LATER THIS EVENING...WITH A COLD FRONT TOMORROW SHIFTING WINDS TO THE NE AND TAKING ALL RAIN CHCS SOUTH OF THE TAF SITES. GUSTS OF UP TO 40KTS WILL LIKELY BE THE MAIN THREAT FROM ANY STORMS THIS EVENING. && .PREV DISCUSSION... /ISSUED 304 PM CDT TUE AUG 7 2012/ DISCUSSION... UPPER RIDGE OVER THE FOUR CORNERS REGION AND SOUTHWESTERN STATES WILL BUILD INTO THE CENTRAL AND SOUTHERN ROCKIES BY THURSDAY AND THEN BACK OVER THE FOUR CORNERS REGION AND SOUTHWESTERN STATES AGAIN LATE THIS WEEK THROUGH EARLY NEXT WEEK. A WEAK COLD FRONT WILL PUSH INTO THE PANHANDLES WEDNESDAY AND...ALONG WITH SOME SHORTWAVE ENERGY DROPPING SOUTH AND SOUTHEAST ACROSS THE FORECAST AREA...SHOULD ALLOW FOR CONVECTION TO DEVELOP TONIGHT INTO WEDNESDAY. LOW LEVEL SOUTHERLY TO SOUTHWESTERLY JET SETS UP TONIGHT AROUND 25 TO 35 KNOTS WHICH WILL HELP PROVIDE A FOCUS FOR CONVECTION. BEST CHANCES WILL PRIMARILY BE ACROSS THE EASTERN AND SOUTHERN SECTIONS OF THE FORECAST AREA. CURRENT POPS FOCUS HIGHEST POPS ACROSS THIS AREA AND WILL ONLY MAKE SOME MINOR CHANGES. OTHERWISE...ONGOING POPS TONIGHT AND WEDNESDAY APPEAR TO BE RIGHT ON TRACK. FEEL THAT GFS AND NAM MOS GUIDANCE TOO COOL BASED ON EXPECTED CLOUD COVER AND LOW LEVEL JET AND WILL FORECAST HIGHER THAN MOS. MODELS IN AGREEMENT THAT THE FRONTAL BOUNDARY WILL PUSH THROUGH THE PANHANDLES BY WEDNESDAY NIGHT WITH DRIER CONDITIONS BEHIND THE FRONT. UPPER FLOW TRANSITIONS FROM NORTH NORTHWESTERLY OR NORTHWESTERLY TONIGHT AND WEDNESDAY TO NORTHERLY AND NORTHEASTERLY BY WEDNESDAY NIGHT AND THURSDAY AND THURSDAY NIGHT. UPPER FLOW TRANSITIONS BACK TO NORTHERLY AND NORTHWESTERLY LATE FRIDAY INTO THE WEEKEND AS THE UPPER HIGH REBUILDS BACK OVER THE FOUR CORNERS REGION AND SOUTHWESTERN STATES. THE NORTHWESTERLY FLOW THIS WEEKEND SHOULD ALLOW FOR CONVECTION TO PROPAGATE INTO THE PANHANDLES FROM THE HIGHER TERRAIN OF COLORADO AND NEW MEXICO MAINLY SATURDAY NIGHT AND AGAIN SUNDAY NIGHT. WILL KEEP SLIGHT CHANCE POPS FOR POSSIBLE CONVECTION ACROSS MAINLY THE WESTERN SECTIONS OF THE PANHANDLES...HOWEVER MAY ALSO AFFECT AREAS FARTHER EAST SATURDAY NIGHT. WILL KEEP TEMPS CLOSER TO THE WARMER NAM MOS OR ECMWF MOS THROUGH THE FORECAST PERIOD. SCHNEIDER FIRE WEATHER... NO ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THROUGH EARLY NEXT WEEK. SCHNEIDER && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 99/99
Hazardous weather outlook, Aug 7, 6:01 PM CDT, 2 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 601 PM CDT TUE AUG 7 2012 OKZ001>003-TXZ001>020-081115- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 601 PM CDT TUE AUG 7 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS ALL OF THE PANHANDLES THROUGH TONIGHT. A FEW STORMS MAY BE SEVERE WITH STRONG WINDS TO 60 MPH. SMALL HAIL AND LOCALLY HEAVY RAIN WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORM CHANCES WILL CONTINUE ACROSS THE SOUTHERN TEXAS PANHANDLE WEDNESDAY. A FEW OF THESE STORMS MAY BE STRONG...WITH BRIEF WIND GUSTS TO AROUND 50 MPH THE MAIN CONCERN. THUNDERSTORMS WILL BE POSSIBLE ACROSS THE OKLAHOMA PANHANDLE AND NORTHERN TEXAS PANHANDLE SATURDAY NIGHT...AND ACROSS THE WESTERN PANHANDLES SUNDAY NIGHT. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... EMERGENCY MANAGERS AND SPOTTER GROUPS SHOULD PAY ATTENTION TO THE LATEST FORECAST FOR SEVERE STORMS TONIGHT. JOHNSON
In the hours before
Special weather statement, Aug 7, 7:18 PM CDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 718 PM CDT TUE AUG 7 2012 TXZ017-018-080100- RANDALL TX-ARMSTRONG TX- 718 PM CDT TUE AUG 7 2012 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 800 PM CDT FOR ARMSTRONG AND RANDALL COUNTIES. AT 715 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM 5 MILES NORTHEAST OF PALO DURO CANYON...OR ABOUT 16 MILES EAST OF CANYON...MOVING SOUTH AT 5 MPH. WINDS AROUND 50 MPH AND DANGEROUS CLOUD TO GROUND LIGHTNING ARE POSSIBLE. BRIEF...STRONG WIND GUSTS ARE POSSIBLE NEAR THUNDERSTORMS. MOVE TO A PLACE OF SAFETY IF THREATENING WEATHER APPROACHES. STAY AWAY FROM WINDOWS. LOCATIONS IMPACTED... RIVER FALLS AIRPORT... PALO DURO CANYON... WAYSIDE... THIS STORM IS LIKELY TO AFFECT THE PALO DURO AMPITHEATER WITHIN THE HOUR. BJS
Special weather statement, Aug 7, 7:29 PM CDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 729 PM CDT TUE AUG 7 2012 TXZ010-014-015-080115- GRAY TX-HEMPHILL TX-WHEELER TX- 729 PM CDT TUE AUG 7 2012 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 815 PM CDT FOR WHEELER...HEMPHILL AND GRAY COUNTIES. AT 725 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM 3 MILES NORTHWEST OF NEW MOBEETIE... OR ABOUT 12 MILES SOUTHEAST OF MIAMI...MOVING SOUTH AT 10 MPH. ONE HALF INCH HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. BRIEF...STRONG WIND GUSTS ARE POSSIBLE NEAR THUNDERSTORMS. MOVE TO A PLACE OF SAFETY IF THREATENING WEATHER APPROACHES. STAY AWAY FROM WINDOWS. LOCATIONS IMPACTED... NEW MOBEETIE... WHEELER... KELLERVILLE... BJS
Local storm report, Aug 7, 7:39 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
739 PM CDT TUE AUG 07 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0738 PM TSTM WND GST PALO DURO CANYON 34.95N 101.67W
08/07/2012 E60 MPH RANDALL TX PARK SERVICE
WITH HEAVY RAIN AND LIMITED VISIBILITY
&&
EVENT NUMBER AMA1200602
SFJSpecial weather statement, Aug 7, 8:06 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 806 PM CDT TUE AUG 7 2012 TXZ004-005-009-010-080145- HEMPHILL TX-LIPSCOMB TX-OCHILTREE TX-ROBERTS TX- 806 PM CDT TUE AUG 7 2012 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 845 PM CDT FOR ROBERTS... OCHILTREE...LIPSCOMB AND HEMPHILL COUNTIES. AT 800 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM 16 MILES NORTHWEST OF CANADIAN... MOVING SOUTH AT 10 MPH. ONE HALF INCH HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. LOCATIONS IMPACTED INCLUDE... CANADIAN... OTHERWISE MAINLY RURAL PARTS OF SOUTHEAST OCHILTREE...SOUTHWEST LIPSCOMB...NORTHEAST ROBERTS...AND NORTHWEST HEMPHILL COUNTIES STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED. BJS
Local storm report, Aug 7, 8:34 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
834 PM CDT TUE AUG 07 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM TSTM WND DMG 4 NW AMARILLO 35.24N 101.87W
08/07/2012 POTTER TX OTHER FEDERAL
DAMAGE TO SOLAR PANELS WITH UNKNOWN WIND SPEEDS
&&
EVENT NUMBER AMA1200603
FENNERSpecial weather statement, Aug 7, 8:34 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 834 PM CDT TUE AUG 7 2012 OKZ002-TXZ002-003-080215- TEXAS OK-HANSFORD TX-SHERMAN TX- 834 PM CDT TUE AUG 7 2012 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 915 PM CDT FOR SHERMAN...HANSFORD AND TEXAS COUNTIES. AT 829 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM 6 MILES SOUTH OF GOODWELL...OR ABOUT 14 MILES SOUTHWEST OF GUYMON...MOVING SOUTHEAST AT 10 MPH. WINDS AROUND 50 MPH...SMALL HAIL...AND BRIEF HEAVY RAIN ARE POSSIBLE. PERSONS IN THE PATH OF THESE STORMS SHOULD CLOSELY MONITOR WEATHER RADIO OR OTHER MEDIA FOR OTHER UPDATES AND POSSIBLE WARNINGS. BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED. JOHNSON
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 7:34 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Randall | 41 min |
| Aug 7, 7:39 PM CDT | Severe Thunderstorm Warning | AMA | Gray, Wheeler | 51 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.